Doctor insights on:
Benzodiazepine Withdrawal Treatment Guidelines
BZ withdrawal: Withdrawal symptoms follow physical dependence, while going through dose reduction or discontinuation of the bzs with symptoms such as severe insomnia, irritability, anxiety, hand tremors, sweating, difficulty concentrating, heart racing, confusion, memory problems, muscle pain/stiffness, headaches, nausea, blurred vision, depression or mood changes, & seizures. ...Read more
Yes, but mostly No: To best ween off of a benzo, one should use a long acting and regularly (once or twice a day) prescribed benzo like klonopin, (clonazepam) tapered slowly over days or weeks or even months. Benzo withdrawal at its extreme can be fatal so its important to get it right. A small dose of antipsychotic however can reduce anxiety through the process but there may be better pharmacologic/non pharmacologic choices. ...Read more
Different effects: Different people respond differently and some go the other way, using benzodiazepine to help w/ cymbalta (duloxetine) w/drawal. The whole issue of w/drawal problems is tragic in my opinion and I feel for you. Try to work w/ your doctor if you trust them - find one you trust otherwise. Then, try to avoid such medications if possible in your future. CBT therapy reduces or eliminates the need for them. ...Read more
Constant exhaustion and muscle twitches... Stress or something else? Should I see my doc? Also might be protracted benzodiazepine withdrawal...
Since Depakote and benzodiazepines affect gaba, would someone discontinuing Depakote experience symptoms similar to benzo withdrawal. If not, why not?
A little different: It depends on the variables you are examining. From the standpoint of seizure prevention, stopping either medicine suddenly can result in in a seizure threshold that is lower than before the medicine was initiated. However, the half life of Depakote is much longer than most benzodiazepines so the effects of stopping it are more subtle than sudden discontinuation of benzodiazepines. Stay safe! ...Read more
How long do benzodiazepine withdrawals last? Tapered down off of klonopin and took Xanax (alprazolam) as needed after (usually. 5 mg every 3 days); its been rough
May take a while...:
There can be both physical as well as psychological dependence. If your life is harried and you have taken a lot of klonopin (clonazepam) for some time. It may take longer. The need for treatment may be evident and hope you have been seeing your doctor. Would get further advice on treatment from your doctor or psychiatrist.
Best wisehs ...Read more
Depends: Everybody is different. There is no size of plan fits all. Benzodiazepines have a more immediate effect. SSRI take 4-6 weeks to have full effect for anxiety and depression. Dosages have to be titrated and adjusted. Very often a combination of both medications are used, frequently with therapy. ...Read more
Will I have withdrawal effects if I switch from one benzodiazepine (xanax) to another (lysanxia)?
Probably not: Usually, if one cross titrates the two medications there is no adverse side effect or withdrawal effect. Your doctor will work with you on this. ...Read more
Supportive: Generally, the treatment is supportive, e.g. Monitoring of vital signs, securing airway and ensuring adequate ventilation, and administration of IV fluids. ...Read more
Yes: trazodone is definitely a better alternative for sleep. Chronic use of benzos leads to tolerance and rebound insomnia. Just make sure you taper and do not stop benzo abruptly and consult with prescribing doc. If you are a resident of CA I would be happy to provide a virtual consult. If not consider a virtual consult with a Healthtap psychiatrist who is licensed in your state ...Read more
How long can patient's safely use benzodiazepines without becoming dependant or without having withdrawal symptoms when they stop?
The risk of withdrawal is a function daily dose, duration of treatment, individual characteristics.
Low dose for less than two weeks is not likely to produce dependence or withdrawal. ...Read more
Can withdrawal from ssri, benzodiazepine, and antipsychotic create insomnia for over four weeks? Does medication make a condition worse than ever befo
Yes: Sleep can be a fragile venture, so withdrawal from these potent psychoactive agents can certainly disrupt it. Someone thought you needed to be on these meds, so the underlying condition could also be contributing to your insomnia. Ssri withdrawal is very uncomfortable, but temporary (so it might feel worse than your original condition). ...Read moreSee 1 more doctor answer
Go slow, work w doc: 1. A slow, gradual dose taper is best. Go especially slowly as you approach zero. This can take weeks or more in tough cases. 2. Decrease the daily dose, don't stretch out the time between doses. 3. Sometimes it helps to substitute a different benzo (or phenobarbital) that has a longer half-life. 4. Work closely with your prescribing doctor. Good luck! ...Read more
Why when I take benzodiazepines I feel fine with no withdrawals but when I take antipsychotics and antidepressants I feel terrible & worse coming off?
Example of uniquenes: This might just be an example of how different people react differently to different things. It also might be just your impression at the feeling level and that can reflect a wide range of things - motivation, emotion, beliefs, chenicals, etc. If it's good, good! If not, work w/ your Dr on the issues. ...Read more